Alert archive / Mississippi / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Jackson, MS

July 22, 2006Kemper County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 22, 2006, 11:42 PM CDT for Kemper County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2006, 11:42 PM CDT (04:42 UTC)
Expired
Jul 23, 2006, 1:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Kemper County, MS

The radar

The Columbus AFB radar (KGWX), 131 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 230444
FFWJAN
MSC069-230645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT SAT JUL 22 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 145 AM CDT

* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED     
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOOBA AND 
  RURAL PORTIONS OF NORTHERN KEMPER COUNTY.

THE CURRENT THUNDERSTORMS OVER THE AREA ARE PRODUCING NEARLY 2 
INCHES OF RAIN PER HOUR. THIS CLUSTER OF STORMS IS EXPECTED TO 
REMAIN OVER THE NORTHERN PORTION OF THE COUNTY FOR ANOTHER HOUR OR 
SO AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890

$$

CME
2 follow-up statements
000 
WGUS74 KJAN 230536
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CDT SUN JUL 23 2006

MSC069-230645-
KEMPER MS-
1233 AM CDT SUN JUL 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
KEMPER COUNTY...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS 
THE WARNED AREA...MAINLY THE NORTHERN PORTION OF KEMPER COUNTY.

LOCATIONS IN THE WARNING INCLUDE AREAS NEAR PRESTON...LYNVILLE AND 
KELLIS STORE.

RAINFALL OVER THE PAST 2 HOURS RANGES BETWEEN 1 AND 3 INCHES ACROSS 
PORTIONS OF NORTHERN KEMPER COUNTY. MORE RAIN AND STORMS AREA 
EXPECTED ACROSS THE COUNTY THROUGH 130 AM AND ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890

$$

CME
000 
WGUS74 KJAN 230621
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 AM CDT SUN JUL 23 2006

MSC069-230629-
KEMPER MS-
119 AM CDT SUN JUL 23 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KEMPER COUNTY...

THE CLUSTER OF THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE 
DECREASED AND BEGUN MOVING OUT OF THE AREA WITH ONLY LIGHT RAIN 
EXPECTED THROUGH 2 AM. THE THREAT OF FLASH FLOODING HAS DECREASED TO 
A POINT WHERE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3264 8891 3266 8839 3292 8835 3293 8890

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:00 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 22, 9:00 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT SAT JUL 22 2006

.DISCUSSION...THE COLD FRONT IS THROUGH GREENVILLE AND GREENWOOD BUT
NOT THROUGH COLUMBUS YET. LATEST SURFACE ANALYSIS HAS THE COLD FRONT
VERY NEAR A LINE FROM BASTROP LOUISIANA TO WINONA TO JUST NORTH OF
COLUMBUS MISSISSIPPI. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE
ALONG AND SOUTH OF THE FRONT. SATELLITE IMAGERY SHOWS WARMING TOPS
AND WITH THE LOSS OF DAYTIME HEATING MOST OF THE ACTIVITY WILL
CONTINUE TO DECREASE DURING THE NEXT SEVERAL HOURS. THE COLD FRONT
HAS BEEN SLOW TO ADVANCE DURING THE LAST SEVERAL HOURS AND MAY BE
STALLING. WL UPDATE ZONES TO INCLUDE SLIGHT CHANCE POPS REMAINDER OF
NIGHT ALONG THE I-20 CORRIDOR. DRIER AIR HAS MOVED INTO GREENVILLE
AND GREENWOOD WITH SFC DEW PTS INTO THE MID 60S BUT MUCH OF THE CWA
REMAINS IN THE SOUP AND FOG/STRATUS FORMATION AFTER MIDNIGHT IS
BECOMING A CONCERN. RAIN COOLED GROUND HAS PLAYED HAVOC WITH THE
TEMPERATURE CURVE IN THE GRIDS THIS EVENING. SITES SOUTH OF THE
COLD FRONT ARE CURRENTLY RUNNING 8-10 DEGREES COOLER THAN THOSE
SITES NORTH OF THE FRONT. ASSUMING THE FRONT ADVANCES A LITTLE
FARTHER SOUTH TONIGHT...MORNING LOWS LOOK ON TRACK. UPDATED GRIDS
ARE POSTED...UPDATED ZONES WILL BE OUT SHORTLY.

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND
SOUTH OF I-20 THROUGH 7Z. IFR TO LIFR CONDITIONS DUE TO CEILING AND
VISIBILITY RESTRICTIONS MAY DEVELOP BY 11Z OVER THE SAME AREA AS THE
APPROACHING COLD FRONT MAY STALL JUST NORTH OF THE AREA. VFR
CONDITIONS ARE STILL EXPECTED FOR MOST AREAS SUNDAY WITH THE
EXCEPTION OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ALONG AND
SOUTH OF HIGHWAY 84 SUNDAY AFTERNOON.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22
Hazardous weather outlook, Jul 22, 10:07 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1007 PM CDT SAT JUL 22 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240307-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1007 PM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 22, 7:30 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT SAT JUL 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLOOD            VICKSBURG               32.33N 90.87W
07/22/2006                   WARREN             MS   PUBLIC

            PUBLIC REPORTED WATER COVERING MADISON AND MONROE STREETS
            IN DOWNTOWN VICKSBURG.

&&

MME

Nearby

Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.